Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

June 11, 2012Jasper County, South Carolina

NWS Charleston, SC issued this special weather statement at Jun 11, 2012, 5:13 PM EDT for Jasper County, South Carolina. It was in force for 32 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 5:13 PM EDT (21:13 UTC)
Expired
Jun 11, 2012, 5:45 PM EDT
In force
32 min
Issued by
NWS Charleston, SC

County Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 23 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:15 PM EDTTSTM WND DMG4 Ssw Switzerland, SC1 TREE DOWN ON I-95 BETWEEN MILE MARKER 11 AND MILE MARKER 12.
Jun 11, 5:21 PM EDTTORNADO3 Nnw Jasper, SCTHE NATIONAL WEATHER SERVICE CONDUCTED A STORM SURVEY AND HAS CONFIRMED A TORNADO TOUCHDOWN WITH AN EF1 RATING. WIND SPEEDS ARE ESTIMATED TO BE 85 TO 95 MPH. THE WIDTH IS ESTIMATED TO BE 0.3 MILE WITH PATH LENGTH OF APPROXIMATELY 4.12 MILES. 300 TO 500 TREES W
Jun 11, 5:23 PM EDTTORNADO2 Nnw Jasper, SCTHE NATIONAL WEATHER SERVICE IS CURRENTLY CONDUCTING A STORM SURVEY AND HAS CONFIRMED A TORNADO TOUCHDOWN WITH A PRELIMINARY EF1 RATING. WIND SPEEDS ARE ESTIMATED TO BE 85 TO 95 MPH. THE WIDTH IS ESTIMATED TO BE ONE THIRD MILE AND THE LENGTH OF THE PATH APPROX
Jun 11, 5:28 PM EDTTSTM WND DMG2 Nnw Jasper, SCSPOTTER REPORTS A TREE DOWN AND ON A POWERLINE ON JASPER ROAD. ALSO...OTHER TREES DOWN IN THE WOODS ON EITHER SIDE OF THE ROAD UPROOTED AND SNAPPED OFF.
Jun 11, 5:30 PM EDTTSTM WND DMG4 Ne Jasper, SC1 TREE DOWN ON LOWCOUNTRY DRIVE NEAR SNAKE ROAD.
Jun 11, 5:35 PM EDTTSTM WND DMGOld House, SCTREE DOWN ON POWER LINE NEAR OLD HOUSE RD AND LOWCOUNTRY DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WWUS82 KCHS 112113
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT MON JUN 11 2012

GAZ101-SCZ047-051-112145-
COASTAL JASPER-EFFINGHAM-INLAND JASPER-
513 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR DEERFIELD...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GRAHAMVILLE...OLD HOUSE...RIDGELAND AND SWITZERLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3259 8091 3237 8087 3230 8112 3241 8116
TIME...MOT...LOC 2114Z 249DEG 18KT 3238 8108

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 11, 4:04 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 11, 4:04 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT MON JUN 11 2012

.SYNOPSIS...
THE REGION WILL REMAIN POSITIONED BETWEEN HIGH PRESSURE OVER THE
ATLANTIC AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST
INTO TONIGHT. THE TROUGH OF LOW PRESSURE WILL THEN REMAIN IN PLACE
THROUGH WEDNESDAY. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION
FROM THE NORTH AND WEST THURSDAY THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE MAINLY BEEN CONFINED TO
INTERIOR SECTIONS THUS FAR BUT THE TRENDS ARE FOR THE CONVECTION
TO PUSH TOWARD THE COAST INTO EARLY EVENING WITH JUST ABOUT
EVERYONE SEEING SOME RAIN. INSTABILITY IS LESS THAN A FEW HOURS
AGO BUT STILL HIGH ENOUGH...ALONG WITH SUFFICIENT SHEAR...TO GET
SOME OF THE STORMS TO ORGANIZE. THE STRONGER STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. LOCALLY HEAVY
RAINFALL WILL ALSO OCCUR...MAINLY WHERE TRAINING OCCURS AND
STORMS FOCUS ALONG MESOSCALE BOUNDARIES.

LATER TONIGHT...THE THREAT FOR SHOWERS WILL DIMINISH BUT NOT
COMPLETELY AS DEEP MOISTURE REMAINS OVER THE AREA AND AN UPPER
SHORTWAVE TROUGH MOVES INTO SOUTHERN GA. TEMPERATURES WILL REMAIN
MILD WITH ABUNDANT MOISTURE/CLOUD COVER...GENERALLY AROUND 70
INLAND AND LOW/MID 70S NEAR THE COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
DEEP MOISTURE ASSOCIATED WITH AN WEAK SLOW MOVING UPPER LEVEL TROUGH
WILL REMAIN OVER THE AREA INTO WEDNESDAY BEFORE SHIFTING SOUTH AND
EAST AWAY FROM THE AREA.

THE COMBINATION OF SOME DAYTIME HEATING ON TUESDAY...A WEAK SEA
BREEZE AND ANY LEFTOVER CONVECTION OR CONVECTIVE BOUNDARIES WILL
ONCE AGAIN AID IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS AND THEN
LINGERING INTO THE EVENING HOURS. WITH PRECIPITABLE WATER VALUES
REMAINING NEAR 2 INCHES...ONCE AGAIN THERE WILL BE LOCALIZED AREAS
OF HEAVY RAIN. GFS GUIDANCE SEEMS A LITTLE OVERAGGRESSIVE WITH HIGH
TEMPERATURES ON TUESDAY AND GENERALLY WENT WITH A BLEND OF THE GFS
AND NAM. EXPECT DECENT INSTABILITY TO AGAIN DEVELOP ON TUESDAY
AFTERNOON...ESPECIALLY IF RAIN COVERAGE IN THE MORNING IS SOMEWHAT
LIMITED. THINK CAPE VALUES OF UP 2500 J/KG WILL BE POSSIBLE IN THE
AFTERNOON WHICH COULD LEAD TO A COUPLE OF WET MICROBURST AND SOME
ISOLATED WIND DAMAGE IN AREAS THAT DO NOT GET RAIN IN THE MORNING
AND GET SOME SUNSHINE.

RAIN CHANCES WILL DECREASE TUESDAY EVENING WITH THE LOSS OFF
HEATING. IT WILL BE MUGGY WITH LOWS MAINLY NEAR 70 AWAY FROM THE
COAST.

MORE BREAKS IN THE CLOUD COVER ARE EXPECTED ON WEDNESDAY AND SO
AFTERNOON HIGH TEMPERATURES SHOULD BE ABLE TO REACH THE UPPER 80S TO
NEAR 90 AWAY FROM THE COAST. WITH NO SIGNIFICANT SOURCE FOR LIFT AND
PRECIPITABLE VALUES DROPPING DOWN TO A RANGE OF ABOUT 1.5 INCHES IN
THE NORTHWEST TO NEAR 1.8 INCHES IN THE SOUTH BY LATE
AFTERNOON...EXPECT THE COVERAGE OF PRECIPITATION TO BE
LESS....ESPECIALLY IN NORTHWEST SO CONTINUED WITH LOW END CHANCE
POPS IN THIS AREA RANGING TO LIKELY VALUES IN THE FAR SOUTH. AGAIN
THERE COULD BE SOME HEAVY RAIN...WITH THE GREATEST THREAT IN THE
SOUTH.

THE SURFACE AND UPPER TROUGH AXES LOOK TO SHIFT OFF TO THE SOUTHEAST
BY WEDNESDAY NIGHT...TAKING THE BEST CHANCE FOR PRECIP AWAY FROM THE
AREA.

ON THURSDAY...SLIGHT UPPER RIDGING TO THE WEST WILL ALLOW DRIER HIGH
PRESSURE OVER EASTERN CANADA TO SPREAD DOWN THE EASTERN SEABOARD AND
INTO OUR NORTHERN ZONES. WE THINK NORTHERN AREAS WILL BE MAINLY DRY
ON THURSDAY BUT A MORE MOIST ENE FLOW OVER SOUTHEAST GA COULD ALLOW
FOR SCATTERED SHOWERS/STORMS TO DEVELOP.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM-RANGE GUIDANCE IS NOW IN MUCH BETTER AGREEMENT REGARDING THE
LONG-TERM PERIODS. AN UNSEASONABLY DEEP UPPER RIDGE IS PROGGED TO
BUILD INTO THE GREAT LAKES REGION OVER THE WEEKEND WITH A CLOSED
UPPER LOW DEVELOPING OVER NORTHERN FLORIDA EARLY NEXT WEEK. FOR OUR
AREA...SURFACE HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD WILL
MAINTAIN A QUIETER PATTERN BUT KEEP ISOLATED TO SCATTERED CONVECTION
IN THE FORECAST...MAINLY OVER THE WATERS AND FAR SOUTHERN GA. TEMPS
WILL BE A FEW DEGREES BELOW NORMAL.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
ABUNDANT LOW-LEVEL MOISTURE WILL SUPPORT MVFR CEILINGS AND/OR
VISIBILITIES AT TIMES THROUGH 00Z AT BOTH KCHS AND KSAV. THERE IS
A LOW CHANCE OF IFR OR LOWER CIGS AT BOTH TERMINALS DURING
THUNDERSTORMS THROUGH ABOUT 00Z THIS EVENING. A FEW THUNDERSTORMS
MAY BE STRONG AS A CONVECTIVE COMPLEX SHIFTS ACROSS THE AREA INTO
EARLY EVENING.

UNCERTAINTY REMAINS HIGH DURING THE OVERNIGHT PERIOD. HAVE
MAINTAINED MVFR CIGS BETWEEN 04-13Z TUESDAY FOR KCHS AND 05-13Z
TUESDAY FOR KSAV AS SHOWER ACTIVITY REMAINS POSSIBLE OVERNIGHT.
CONDITIONS SHOULD IMPROVE TO VFR AT BOTH TERMINALS AROUND 13Z AS DEEP
MOISTURE BEGINS TO SHIFT OVER THE ATLANTIC.

EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS WILL
BE POSSIBLE TUESDAY THROUGH WEDNESDAY WITH ROUNDS OF SHOWERS AND
STORMS. WEDNESDAY NIGHT THROUGH SATURDAY WILL MAINLY BE VFR BUT LOW
CEILINGS OR FOG MAY IMPACT EITHER TERMINAL DURING THE LATE NIGHT
PERIODS.

&&

.MARINE...
TONIGHT...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A
SOUTHERLY SYNOPTIC FLOW ACROSS THE WATERS THROUGH TONIGHT. WINDS
WILL GENERALLY BE 15 KT OR LESS. SEAS WILL REMAIN IN THE 2-4 FT
RANGE.

TUESDAY THROUGH SATURDAY...SOUTHERLY FLOW MAINLY AOB 15 KNOTS AND SEAS
AOB 4 FEET WILL TO CONTINUE TUESDAY THROUGH WEDNESDAY. NORTHEAST
WINDS WILL DEVELOP THURSDAY INTO THE WEEKEND AS HIGH PRESSURE
BUILDS FROM THE NORTH. CHANCES FOR SMALL CRAFT ADVISORY CONDITIONS
INCREASE BY SATURDAY AS SEAS COULD BUILD TO 6 FT OVER OUTER
WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RJB/MTE
NEAR TERM...RJB
SHORT TERM...MTE
LONG TERM...JRL
AVIATION...DPB/MTE
MARINE...RJB/MTE
Hazardous weather outlook, Jun 11, 4:51 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
451 AM EDT MON JUN 11 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
451 AM EDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AT TIMES THROUGH TONIGHT. THIS COULD RESULT IN MINOR
FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING
WINDS. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AT TIMES THROUGH TUESDAY. THIS COULD RESULT IN MINOR
FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
451 AM EDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING
WINDS. FREQUENT CLOUD-TO-WATER LIGHTNING IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 4:29 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     REIDSVILLE              32.09N  82.11W
06/11/2012                   TATTNALL           GA   911 CALL CENTER

            1 TREE DOWN NEAR THE INTERSECTION OF ALEXANDER AVENUE
            AND BRUMBY STREET.

&&

EVENT NUMBER CHS1200363

BSH
Special weather statement, Jun 11, 4:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT MON JUN 11 2012

GAZ101-116-118-137-138-140-141-112100-
COASTAL MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-INLAND MCINTOSH-LONG-
436 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN...CHATHAM...LONG AND MCINTOSH COUNTIES THROUGH 500 PM
EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST
OF ELLABELL TO COX...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLITCHTON...BLOOMINGDALE...CARNIGAN...COX...CRESCENT...
DARIEN...EDEN...ELLABELL...EULONIA...I-16/I-95 INTERCHANGE...JONES...
MCINTOSH...MEINHARD...MELDRIM...MERIDIAN...PINE HARBOR...POOLER...
RETREAT...RICEBORO...RICHMOND HILL...RIDGEVILLE...SOUTH NEWPORT...
TOWNSEND...CROSSROADS AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3131 8144 3133 8144 3135 8151 3139 8157
      3143 8161 3146 8163 3147 8162 3148 8162
      3222 8148 3220 8121 3131 8138 3130 8142
TIME...MOT...LOC 2036Z 201DEG 13KT 3205 8144 3149 8153
Special weather statement, Jun 11, 4:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT MON JUN 11 2012

GAZ101-SCZ047-112115-
EFFINGHAM-INLAND JASPER-
445 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 515 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BERRYVILLE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EBENEZER...GUYTON...MARLOW...PINEORA...RINCON...SPRINGFIELD...
STILLWELL...PINELAND...ROBERTVILLE...SWITZERLAND...TARBORO AND
TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3248 8139 3261 8116 3243 8099 3220 8124
      3222 8143
TIME...MOT...LOC 2045Z 242DEG 21KT 3241 8127
Local storm report, Jun 11, 4:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     RIDGEVILLE              33.10N  80.31W
06/11/2012                   DORCHESTER         SC   LAW ENFORCEMENT

            1 TREE BLOWN DOWN ON N MAIN STREET. THE LIMBS OF THE
            TREE LANDED ON A NEARBY SHED AND CAR.

&&

EVENT NUMBER CHS1200364

BSH
Special weather statement, Jun 11, 5:12 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT MON JUN 11 2012

GAZ137-138-140-141-112145-
COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
512 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF LUDOWICI TO COX...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...LUDOWICI...MERIDIAN...
RIDGEVILLE...TIBET...TOWNSEND...VALONA...WALTHOURVILLE AND WOLF
ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8136 3130 8142 3136 8154 3143 8161
      3147 8162 3156 8170 3158 8170 3167 8186
      3170 8187 3182 8166 3174 8160 3170 8149
      3165 8151 3140 8125 3137 8125 3137 8127
      3129 8127
TIME...MOT...LOC 2112Z 234DEG 18KT 3160 8185 3139 8153
Special weather statement, Jun 11, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT MON JUN 11 2012

GAZ101-SCZ047-051-112145-
COASTAL JASPER-EFFINGHAM-INLAND JASPER-
513 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR DEERFIELD...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GRAHAMVILLE...OLD HOUSE...RIDGELAND AND SWITZERLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3259 8091 3237 8087 3230 8112 3241 8116
TIME...MOT...LOC 2114Z 249DEG 18KT 3238 8108

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:37 PM EDTSpecial Weather StatementCHSJenkins38 min
Jun 10, 8:47 PM EDTSpecial Weather StatementCHSCandler58 min
Jun 10, 9:04 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall40 min
Jun 10, 11:00 PM EDTAreal Flood AdvisoryCHSChatham37 min
Jun 11, 12:29 AM EDTSpecial Marine WarningCHS2 hr
Jun 11, 12:40 PM EDTSpecial Weather StatementCHSScreven50 min
Jun 11, 2:22 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven53 min
Jun 11, 2:58 PM EDTSpecial Weather StatementCHSEffingham32 min
Jun 11, 3:27 PM EDTSpecial Weather StatementCHSBulloch, Candler33 min
Jun 11, 3:36 PM EDTSpecial Weather StatementCHSBryan, Liberty24 min
Jun 11, 3:56 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall64 min
Jun 11, 4:05 PM EDTSpecial Weather StatementCHSBulloch, Effingham25 min
Jun 11, 4:36 PM EDTSpecial Weather StatementCHSBryan, Liberty, McIntosh24 min
Jun 11, 4:45 PM EDTSpecial Weather StatementCHSEffingham30 min
Jun 11, 4:59 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh61 min
Jun 11, 5:12 PM EDTSpecial Weather StatementCHSLong, McIntosh33 min
Jun 11, 5:25 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh65 min
Jun 11, 5:36 PM EDTSpecial Marine WarningCHS114 min
Jun 11, 6:13 PM EDTSpecial Marine WarningCHS2 hr
Jun 11, 6:25 PM EDTSevere Thunderstorm WarningCHSMcIntosh65 min
Jun 11, 7:29 PM EDTSpecial Marine WarningCHS2 hr
Jun 10, 8:28 PM EDTAreal Flood AdvisoryCHSBerkeley66 min
Jun 11, 2:12 AM EDTSpecial Weather StatementCHSBeaufort33 min
Jun 11, 3:09 AM EDTAreal Flood AdvisoryCHSBeaufort81 min
Jun 11, 5:23 AM EDTAreal Flood AdvisoryCHSBeaufort63 min
Jun 11, 2:10 PM EDTSpecial Weather StatementCHSHampton50 min
Jun 11, 2:29 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester, Hampton61 min
Jun 11, 2:35 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper55 min
Jun 11, 3:23 PM EDTSpecial Weather StatementCHSAllendale37 min
Jun 11, 3:53 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester, Hampton, Jasper112 min
Jun 11, 5:23 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper37 min
Jun 11, 5:24 PM EDTTornado WarningCHSBeaufort, Jasper36 min
Jun 11, 6:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton58 min
Jun 11, 6:34 PM EDTSpecial Weather StatementCHSBerkeley41 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.